Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Vomiting, fever, loss of appetite. Had taken antibiotics for strep throat. Is it a relapse?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My child had strep throat with a 10 treatment course of antibiotics two weeks ago. Now, two weeks later, he started vomited for one day, the next day a fever of a 103.5 for one day. Today, he is weak(has not left his bed), no appetitie and complains of no taste in his mouth. He has been taking in fluids consistently for past 5 hours and has no temp and has not vomited. Should I take him to the emergency room? Has he had a strep throat relapse?
Posted Tue, 1 May 2012 in Child Health
Answered by Dr. Robert Galamaga 4 hours later
Hello and thanks for the query.

Your question is a good one and I will provide you with some good information and reendations here.

It is possible he has a recurrence of strep but I would expect a persistent fever in that case. You are doing everything correctly as far as supportive measures go.

I have a few criteria for you to look at before taking him to the ER. I would bring him in if the fever returns and is above 101 F, if his sluggishness does not improve or if he is not able to keep liquids down without vomiting.

It is critical that he remain well hydrated. I suggest Pedialyte or Gatorade as good hydration fluids. Keep the diet bland - bread, rice, applesauce and toast are core foods for this.

I think right now it's ok to keep watch of him at home but if things change or progress I would advise taking him in to be seen. He may have just been exposed to a virus in which case his body should recover within 48-72 hours.

Thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor